Alert archive / Indiana / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Indianapolis, IN

February 8, 200714 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Feb 8, 2007, 4:02 AM EST for 14 counties in Indiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2007, 4:02 AM EST (09:02 UTC)
Expired
Feb 8, 2007, 10:00 AM EST
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 080902
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 AM EST THU FEB 8 2007


INZ021-028>031-035>042-049-081500-
/O.NEW.KIND.WC.Y.0002.070208T0902Z-070208T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
402 AM EST THU FEB 8 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

THE ARCTIC AIR MASS OVER A SNOW COVERED INDIANA COMBINED WITH
CLEAR SKIES TO PRODUCE SINGLE DIGIT TO BELOW ZERO LOW
TEMPERATURES OVERNIGHT. THESE VERY LOW TEMPERATURES WITH 10 TO 20
MPH WINDS WILL LEAD TO WIND CHILLS IN THE 15 TO 25 BELOW ZERO
RANGE THIS MORNING. BY 10 AM TEMPERATURES SHOULD INCREASE TO BE AT
LEAST A FEW DEGREES ABOVE ZERO AND WINDS SHOULD DECREASE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:30 AM EST, 32 minutes earlier.

Area forecast discussion, Feb 8, 3:30 AM EST, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EST THU FEB 8 2007

.DISCUSSION...

IR SAT SHOWS MID LVL CLDS ACRS SW HALF OF FA AT 8Z. SFC MAP SHOWS
HIGH PRES SPILLING INTO OH VALLEY FROM THE NRN PLAINS. TEMPS RANGE
FROM 2 AT MIE TO 17 AT LWV WITH WINDS OUT OF THE WNW AT 10 TO 15
KTS. WITH WINDS ABOVE 10 KTS AND TEMPS DECREASING WITH LACK OF CLD
CVR NE HAVE ADDED A WIND CHILL ADVISORY FOR NORTHERN ROW OF COUNTIES
THRU 15Z.

FORECAST FOCUS IS ON TEMPERATURES. MODELS IN GOOD AGREEMENT ON
SENSIBLE WEATHER SO WL USE A BLEND. MOS TEMPS CONTINUE TO LOOK TOO
HIGH AT LEAST IN THE FIRST FEW PERIODS SO CUT THEM ESPECIALLY IN THE
NORTH AND CENTRAL FA.

UPR PATTERN STAYS MUCH THE SAME AS IT HAS BEEN AND TEMPS STAY BLW
NORMAL. HIGHS TODAY IN THE TEENS TO LOW 20S WITH SOME SUNSHINE.
TEMPS CONTINUE TO WARM A DEGREE OR TWO EACH DAY WITH THE EXCEPTION
OF TONIGHTS LOWS WHICH WILL BE BLW ZERO TO THE SINGLE DIGITS WITH
PTLY CLDY SKIES AND CAA. EVEN AT WARMEST HIGHS IN THE 7 DAYS STILL
BLW NORMAL TEMPS.

WX LOOKS DRY TIL MON. KEPT SLT CHC POPS SAT NIGHT BUT SYSTEM HAS
LOOKED WEAKER WITH EACH SUCCESSIVE MODEL RUN AND MAY NEED TO BE
PULLED ALTOGETHER. UPR TROF WL CONTINUE TO SPIN DOWN S/WS BUT THEY
ONLY LOOK STRONG ENUF TO PRODUCE SOME VARYING CLD CVR. MONDAY ADDED
CHC POPS SW WITH APPROACH OF PLAINS SYSTEM THATS LOOKING GOOD IN
ENSEMBLES. KEPT CHC POPS MON NT FOR REASON AS WELL. TEMPS STILL COLD
ENUF FOR ALL SNOW.

&&

.AVIATION...DISCUSSION FOR THE 06Z TAFS
HIGH PRESSURE EXTENDED FROM THE NORTHERN PLAINS THROUGH INDIANA.
THIS SYSTEM WILL BE STATIONARY THROUGH THE TAF PERIOD. SOME MID
LEVEL MOISTURE WAS WRAPPING AROUND THE HIGH MOVING SOME CLOUDS
AROUND 10 THOUSAND FEET OVER THE AREA. THESE WILL MOVE OUT AFTER
13Z. VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NORTH OF AN ATTICA
TO MUNCIE LINE THROUGH 15Z.

&&

PUBLIC...CP
AVIATION...SH

Nearby

Wind Chill Advisories in Indiana, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.